Ohio, 2018Damaging Wind in Ohio, May 26, 2018
May 26, 2018 · NWS PBZ · 1 event in 1 county or zone
Shower and thunderstorm coverage increased with the approach of a shortwave trough. However, intensity was rather limited by marginal instability, warm mid levels, and relatively weak forcing.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Shower and thunderstorm coverage increased with the approach of a shortwave trough. However, intensity was rather limited by marginal instability, warm mid levels, and relatively weak forcing. As a result, only a few isolated storms became strong to severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 26, 3:16 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, May 26, 3:16 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
416 PM EDT Sat May 26 2018
.SYNOPSIS...
Warm and humid weather can be expected for the remainder of the
holiday weekend, but rain chances should decline on Monday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Shower and thunderstorm coverage is expected to increase this
evening with approach of a shortwave trough; however, intensity
will be limited by marginal instability, compromised by warm mid
levels, as well as relatively weak forcing and an overall weak
wind field. These limitations will be offset by an increasing
moisture profile and eventually warm rain processes as the warm
is projected to exceed 10 kft later this eve. Conditions thus
look favorable for locally heavy downpours.
The moisture will limit the temperature dropoff so overnight lows
were again progged well above the averages.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Showers and storm coverage will diminish on Sunday in the wake
of the shortwave, passage of which will not degrade regional
warmth and humidity.
Convection potential for Monday and Tuesday looks to be capped
as broad upper high pressure builds over the region. Pattern
thus favors continued above average temperature.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Warm and humid conditions are expected through the extended
with daily chances for showers and storms as low pressure currently
over the gulf is progged to impact the region during the second
half of the week.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Sct to nmrs shra and tsra will plague the region tonight as a
shortwave trough crosses the region. Expect MVFR with lcl IFR in
locally heavy rainfall. Terminals that receive rainfall will
have the better chance for persistent restriction in the form of
fog and stratus through the peri-dawn of Sunday.
Improvement back to VFR is then expected through midday Sunday
with declining shower activity.
OUTLOOK...
General VFR can be expected into midweek outside of isolated to
scattered convection.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
15
Hazardous weather outlook, May 26, 3:16 AM EST, 14 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
416 AM EDT Sat May 26 2018
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-270830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
416 AM EDT Sat May 26 2018
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 4:09 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
509 PM EDT SAT MAY 26 2018
OHZ039>041-049-050-262145-
Jefferson-Tuscarawas-Harrison-Columbiana-Carroll-
509 PM EDT SAT MAY 26 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL WILL AFFECT
NORTHEASTERN HARRISON...NORTHWESTERN JEFFERSON...SOUTHWESTERN
COLUMBIANA...CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
At 508 PM EDT, a strong thunderstorm was located near Waynesburg, or
10 miles west of Carrollton, moving east at 25 mph.
Hail up to the size of nickels is possible with this storm.
Locations impacted include...
Carrollton... Salineville...
Malvern... Mineral City...
Bergholz... Amsterdam...
Dellroy... Sherrodsville...
Mechanicstown... Atwood Lake...
Kilgore... Leesville Lake Park...
LAT...LON 4065 8136 4065 8124 4070 8124 4062 8080
4036 8093 4054 8141
TIME...MOT...LOC 2108Z 290DEG 22KT 4061 8128
SKHSpecial weather statement, May 26, 4:59 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
559 PM EDT SAT MAY 26 2018
OHZ057-262245-
Muskingum-
559 PM EDT SAT MAY 26 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
At 558 PM EDT, a strong thunderstorm was located near South
Zanesville, or 7 miles southwest of Zanesville, moving east at 20
mph.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Small hail is possible with this storm.
Locations impacted include...
Zanesville... New Concord...
South Zanesville... North Zanesville...
Philo... Pleasant Grove...
Fultonham... Norwich...
Cannelville... High Hill...
Chandlersville... Ruraldale...
This includes Interstate 70 in Ohio between mile markers 145 and
169.
LAT...LON 4001 8173 3976 8173 3977 8207 3982 8208
3982 8217 3991 8216 3991 8219 3998 8219
TIME...MOT...LOC 2158Z 265DEG 15KT 3985 8210Thunderstorm Wind, Tuscarawas
- When
- May 26, 5:50 PM EST
- Where
- Tuscarawas County, 1.05 mi E of Winfield
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.550, -81.530
County official reported trees and power lines down and barn roof damage immediately north of Dover.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Tennessee, May 26 to 27, 20181 death · 2 events
- Flash Flooding and Hail in Nevada, May 26 to 28, 2018$5.0 million · 0.5 in hail · 8 events
- Flash Flooding in West Virginia, May 26 to 28, 2018$3.0 million · 6 events
- Hail and Damaging Winds in Texas, May 26, 2018$49,000 · 1 in hail · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 26 to 27, 201839 events
- Damaging Winds in North Dakota, May 26 to 27, 2018$46,000 · 65 kt wind · 7 events
- Flash Flooding in Virginia, May 26, 2018$50,000 · 2 events
- Wildfire in Colorado, May 26 to 31, 2018$50,000 · 1 event
- High Wind in Colorado, May 26, 2018$40,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Michigan, May 26, 2018$20,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Montana, May 26, 20182.5 in hail · 20 events
- Hail and Damaging Winds in Texas, May 26, 2018$18,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 761229.